Alert archive / Massachusetts / Small Craft Advisories in 2012

Small Craft Advisory 38, NWS Boston/Norton, MA

April 3, 2012

NWS Boston/Norton, MA issued this small craft advisory at Apr 3, 2012, 4:04 AM EDT. It took effect at Apr 3, 2012, 11:00 AM EDT. It was in force for 6 hr.

The area

The counties it named.

The facts

Issued
Apr 3, 2012, 4:04 AM EDT (08:04 UTC)
In effect from
Apr 3, 2012, 11:00 AM EDT
Expired
Apr 3, 2012, 4:30 PM EDT
In force
6 hr
Issued by
NWS Boston/Norton, MA

The text

As transmitted, in the capitals the NWS used until 2016.

948 
WHUS71 KBOX 030804
MWWBOX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE TAUNTON MA
404 AM EDT TUE APR 3 2012

ANZ232>235-237-031615-
/O.CAN.KBOX.SC.Y.0037.000000T0000Z-120403T1000Z/
/O.NEW.KBOX.SC.Y.0038.120403T1500Z-120403T2200Z/
NANTUCKET SOUND-VINEYARD SOUND-BUZZARDS BAY-RHODE ISLAND SOUND-
BLOCK ISLAND SOUND-
404 AM EDT TUE APR 3 2012

...SMALL CRAFT ADVISORY IN EFFECT FROM 11 AM THIS MORNING TO 6 PM
EDT THIS EVENING...
...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT FROM 11 AM THIS MORNING TO 6 PM EDT
THIS EVENING. THE PREVIOUS SMALL CRAFT ADVISORY HAS BEEN
CANCELLED.

* WINDS AND SEAS...NORTHWEST WINDS 5 TO 15 KT WITH GUSTS UP TO 
  25 KT. SEAS 1 TO 3 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

ANZ231-031615-
/O.CAN.KBOX.SC.Y.0037.000000T0000Z-120403T1000Z/
/O.NEW.KBOX.SC.Y.0038.120403T1500Z-120403T2200Z/
CAPE COD BAY-
404 AM EDT TUE APR 3 2012

...SMALL CRAFT ADVISORY IN EFFECT FROM 11 AM THIS MORNING TO 6 PM
EDT THIS EVENING...
...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT FROM 11 AM THIS MORNING TO 6 PM EDT
THIS EVENING. THE PREVIOUS SMALL CRAFT ADVISORY HAS BEEN
CANCELLED.

* WINDS AND SEAS...NORTH WINDS 5 TO 15 KT WITH GUSTS UP TO 25 
  KT. SEAS 1 TO 3 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

ANZ230-236-031615-
/O.EXB.KBOX.SC.Y.0037.120403T1500Z-120403T2200Z/
BOSTON HARBOR-NARRAGANSETT BAY-
404 AM EDT TUE APR 3 2012

...SMALL CRAFT ADVISORY IN EFFECT FROM 11 AM THIS MORNING TO 6 PM
EDT THIS EVENING...

THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT FROM 11 AM THIS MORNING TO 6 PM EDT
THIS EVENING.

* WINDS AND SEAS...NORTHWEST WINDS 10 TO 15 KT WITH GUSTS UP TO 
  25 KT. SEAS AROUND 1 FOOT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

ANZ254>256-031615-
/O.EXT.KBOX.SC.Y.0037.000000T0000Z-120404T0100Z/
COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA
OUT 20 NM-
COASTAL WATERS EXTENDING OUT TO 25 NM SOUTH OF MARTHAS VINEYARD
AND NANTUCKET-
COASTAL WATERS FROM MONTAUK NY TO MARTHAS VINEYARD EXTENDING OUT
TO 20 NM SOUTH OF BLOCK ISLAND-
404 AM EDT TUE APR 3 2012

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 9 PM EDT THIS
EVENING...

* WINDS AND SEAS...NORTHWEST WINDS 10 TO 20 KT WITH GUSTS UP TO 
  25 KT. SEAS 3 TO 5 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

ANZ250-251-031615-
/O.EXT.KBOX.SC.Y.0037.000000T0000Z-120403T2200Z/
COASTAL WATERS EAST OF IPSWICH BAY AND THE STELLWAGEN BANK
NATIONAL MARINE SANCTUARY-MASSACHUSETTS BAY AND IPSWICH BAY-
404 AM EDT TUE APR 3 2012

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 6 PM EDT THIS
EVENING...

* WINDS AND SEAS...NORTHWEST WINDS 10 TO 20 KT WITH GUSTS UP TO 
  25 KT. SEAS 2 TO 4 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
2 follow-up statements
313 
WHUS71 KBOX 031359
MWWBOX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE TAUNTON MA
959 AM EDT TUE APR 3 2012

ANZ254>256-032200-
/O.CON.KBOX.SC.Y.0037.000000T0000Z-120404T0100Z/
COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA
OUT 20 NM-
COASTAL WATERS EXTENDING OUT TO 25 NM SOUTH OF MARTHAS VINEYARD
AND NANTUCKET-
COASTAL WATERS FROM MONTAUK NY TO MARTHAS VINEYARD EXTENDING OUT
TO 20 NM SOUTH OF BLOCK ISLAND-
959 AM EDT TUE APR 3 2012

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 PM EDT THIS
EVENING...

* WINDS AND SEAS...NORTHWEST WINDS 10 TO 20 KT WITH GUSTS UP TO 
  25 KT. SEAS 3 TO 5 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

ANZ232>235-237-032200-
/O.CON.KBOX.SC.Y.0038.120403T1500Z-120403T2200Z/
NANTUCKET SOUND-VINEYARD SOUND-BUZZARDS BAY-RHODE ISLAND SOUND-
BLOCK ISLAND SOUND-
959 AM EDT TUE APR 3 2012

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM EDT THIS
EVENING...

* WINDS AND SEAS...NORTHWEST WINDS 10 TO 15 KT WITH GUSTS UP TO 
  25 KT. SEAS 1 TO 3 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

ANZ250-251-032200-
/O.CON.KBOX.SC.Y.0037.000000T0000Z-120403T2200Z/
COASTAL WATERS EAST OF IPSWICH BAY AND THE STELLWAGEN BANK
NATIONAL MARINE SANCTUARY-MASSACHUSETTS BAY AND IPSWICH BAY-
959 AM EDT TUE APR 3 2012

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM EDT THIS
EVENING...

* WINDS AND SEAS...NORTHWEST WINDS 10 TO 15 KT WITH GUSTS UP TO 
  25 KT. SEAS 2 TO 4 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

ANZ231-032200-
/O.CON.KBOX.SC.Y.0038.120403T1500Z-120403T2200Z/
CAPE COD BAY-
959 AM EDT TUE APR 3 2012

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM EDT THIS
EVENING...

* WINDS AND SEAS...NORTH WINDS 5 TO 15 KT WITH GUSTS UP TO 25 
  KT. SEAS 1 TO 3 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

ANZ230-236-032200-
/O.CON.KBOX.SC.Y.0037.120403T1500Z-120403T2200Z/
BOSTON HARBOR-NARRAGANSETT BAY-
959 AM EDT TUE APR 3 2012

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM EDT THIS
EVENING...

* WINDS AND SEAS...NORTHWEST WINDS 10 TO 15 KT WITH GUSTS UP TO 
  25 KT. SEAS AROUND 1 FOOT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

RLG
311 
WHUS71 KBOX 032030
MWWBOX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE TAUNTON MA
430 PM EDT TUE APR 3 2012

ANZ231>235-237-032130-
/O.CAN.KBOX.SC.Y.0038.000000T0000Z-120403T2200Z/
CAPE COD BAY-NANTUCKET SOUND-VINEYARD SOUND-BUZZARDS BAY-
RHODE ISLAND SOUND-BLOCK ISLAND SOUND-
430 PM EDT TUE APR 3 2012

...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN TAUNTON HAS CANCELLED THE SMALL
CRAFT ADVISORY.

$$

ANZ230-236-250-251-032130-
/O.CAN.KBOX.SC.Y.0037.000000T0000Z-120403T2200Z/
BOSTON HARBOR-NARRAGANSETT BAY-
COASTAL WATERS EAST OF IPSWICH BAY AND THE STELLWAGEN BANK
NATIONAL MARINE SANCTUARY-MASSACHUSETTS BAY AND IPSWICH BAY-
430 PM EDT TUE APR 3 2012

...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN TAUNTON HAS CANCELLED THE SMALL
CRAFT ADVISORY.

$$

ANZ256-032130-
/O.CAN.KBOX.SC.Y.0037.000000T0000Z-120404T0100Z/
COASTAL WATERS FROM MONTAUK NY TO MARTHAS VINEYARD EXTENDING OUT
TO 20 NM SOUTH OF BLOCK ISLAND-
430 PM EDT TUE APR 3 2012

...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN TAUNTON HAS CANCELLED THE SMALL
CRAFT ADVISORY.

$$

ANZ254-255-032300-
/O.EXT.KBOX.SC.Y.0037.000000T0000Z-120403T2300Z/
COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA
OUT 20 NM-
COASTAL WATERS EXTENDING OUT TO 25 NM SOUTH OF MARTHAS VINEYARD
AND NANTUCKET-
430 PM EDT TUE APR 3 2012

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 7 PM EDT THIS
EVENING...

* WINDS AND SEAS...NORTHWEST WINDS 10 TO 15 KT WITH GUSTS UP TO 25 KT.
  SEAS 2 TO 4 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

RLG

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Boston/Norton, MA wrote its last area forecast discussion before this small craft advisory went out at Apr 3, 3:59 AM EDT, 5 minutes earlier.

Area forecast discussion, Apr 3, 3:59 AM EDT, 5 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TAUNTON MA
359 AM EDT TUE APR 3 2012

.SYNOPSIS...
HIGH PRESSURE OVER THE GREAT LAKES SHIFTS SOUTH OF NEW ENGLAND BY
TONIGHT AND PROVIDES VERY DRY AIR TO THE REGION. LOW PRESSURE AND
A WEAK FRONT WILL SWING ACROSS NEW ENGLAND TONIGHT BRINGING
CLOUDS...FOLLOWED BY MORE DRY WEATHER ON WEDNESDAY. THEREAFTER...LOW
PRESSURE OVER SOUTHEAST CANADA AND HIGH PRESSURE ACROSS THE GREAT
LAKES WILL MAINTAIN MAINLY DRY...BREEZY AND SEASONABLY COOL
WEATHER ACROSS NEW ENGLAND INTO THE END OF THE WEEK. MODERATING
TEMPERATURES ARE ANTICIPATED INTO THE WEEKEND.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...
HIGH PRESSURE BUILDS SOUTHEAST FROM THE GREAT LAKES. THIS WILL
MEAN CLEAR SKIES AND A DRY NORTH-NORTHWEST FLOW. PRESSURE CHANGES
DIMINISH THROUGH THE DAY. HOWEVER...SOLAR HEATING WILL COMBINE
WITH THE LAND WIND TO ALLOW MIXING UP TO 850 MB. WINDS AT THIS
LEVEL WERE 26 KNOTS LAST NIGHT...AND ARE FORECAST TO BE AT LEAST
25 KNOTS MOST OF THE DAY. THIS WILL MEAN A GUSTY DAY WITH WINDS
REACHING 25-30 MPH.

ALSO BROUGHT DOWN FROM ALOFT WILL BE DRY AIR. EARLY MORNING
SURFACE DEWPOINTS WERE IN THE TEENS OFF-CAPE. DEWPOINTS AT 850 MB
LAST NIGHT WERE AROUND 4F. SO WE DO NOT EXPECT DEWPOINTS TO BE ANY
HIGHER THAN THE TEENS AWAY FROM THE COAST...AND COULD BE IN THE
SINGLE NUMBERS FOR A PART OF THE AFTERNOON.

TEMPS AT 850 MB ARE FORECAST AT +/- 2C DURING THE AFTERNOON...SO
MAX TEMPS SHOULD FOCUS ON THE UPPER 50S AND LOW 60S.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH 6 PM WEDNESDAY/...

TONIGHT...LOW PRESSURE FROM THE PLAINS SWINGS A WEAK COLD FRONT
EAST. THIS FRONT CROSSES SOUTHERN NEW ENGLAND BY WEDNESDAY
MORNING. MOISTURE IS LIMITED...ENOUGH FOR CLOUDS BUT QUESTIONABLE
FOR SHOWERS ESPECIALLY WITH ALL OF THE DRY AIR ALREADY IN PLACE AT
THE SURFACE. WE HAVE MAINTAINED SLIGHT CHANCE POPS WITH THIS
PASSAGE. TEMPERATURES ARE A BLEND OF BIAS CORRECTED MOS.

WEDNESDAY...UPPER LOW PRESSURE AND COLD POOL DIVE SOUTHEAST FROM
JAMES BAY. CLOUD SHIELD WITH THIS FEATURE MOVES INTO NORTHERN NEW
ENGLAND WEDNESDAY. THE QUESTION IS...HOW FAR SOUTH DOES IT REACH?
WE USED A BLEND OF NAM/GFS WHICH BRINGS 50 PCT SKY COVER TO
SOUTHERN NH AND NORTHERN MASS LATE IN THE DAY. WE MAY BE A FEW
HOURS SLOW ON TIMING. MIXING AGAIN REACHES 850 MB WITH WINDS ALOFT
AROUND 25 KNOTS. SO ANOTHER GUSTY DAY. TEMPS ALOFT 0-2C WITH
COOLING LATE. WE USED A FORECAST RANGE OF UPPE 50S TO MID 60S.

&&

.LONG TERM /WEDNESDAY NIGHT THROUGH MONDAY/...
MODEL OVERVIEW AND PREFERENCES...
MEDIUM RANGE MODELS SHOWED GOOD AGREEMENT THROUGH A GOOD PORTION OF
THIS TIMEFRAME. HIGHLY AMPLIFIED UPPER LEVEL PATTERN REMAINS IN
PLACE FOR MOST OF THIS PERIOD...WITH LONG WAVE TROUGHING MOVING FROM
THE EASTERN PACIFIC INTO THE WEST COAST BY NEXT WEEKEND. LONG WAVE
RIDGE ACROSS THE WESTERN ATLANTIC APPEARS TO BREAK DOWN ALLOWING FOR
TROUGH AND VORTEX ACROSS THE MARITIMES TO SLOWLY SHIFT E...AGAIN
LATER THIS WEEK INTO THE WEEKEND. THIS WILL LEAVE THE REGION IN A
GENERALLY DRY W-NW UPPER FLOW AS LARGE SURFACE HIGH SLOWLY MOVES
ACROSS OUT OF CENTRAL CANADA TOWARD NEW ENGLAND THROUGH THIS WEEK.
MAY SEE A WEAK SHORT WAVE IN THE UPPER FLOW WORK THROUGH AROUND WED
NIGHT/THU BUT WITH LACK OF MOISTURE...WILL SEE LITTLE MORE THAN SOME
CLOUDS AND A WIND SHIFT. BY THIS WEEKEND...MAY START TO SEE THE
START OF BREAKING DOWN THE AMPLIFIED PATTERN OVER THE EASTERN U.S.
AND WITH A POSSIBLE BRIEF PRECIP EVENT INTO EARLY NEXT WEEK.

BIG ISSUE DURING THIS TIMEFRAME WILL BE CONTINUED DRY CONDITIONS
WITH PERIODS OF HIGHER WINDS AND LOW RELATIVE HUMIDITIES. THIS WILL
CONTINUE HEIGHTENED FIRE WEATHER CONCERNS THROUGH MOST OF THIS WEEK
IF NOT INTO THE WEEKEND. PLEASE SEE FIRE WEATHER SECTION BELOW FOR
MORE INFORMATION.

USED HPC GUIDANCE BLENDED WITH 12Z GFS AND 00Z ECMWF...WHICH WERE
PRETTY CLOSE TO HPC...BUT BLENDED MAINLY FOR WINDS TO BRING SPEED
AND DIRECTION IN BETTER AGREEMENT.

WEDNESDAY NIGHT-THURSDAY...UPPER LEVEL SHORT WAVE BRINGS ANOTHER DRY
SURFACE REFLECTION THROUGH...WITH JUST AN INCREASE OF WINDS DURING
THURSDAY AS WELL AS COOLER AIR WORKING IN OUT OF QUEBEC.
AGAIN...WILL SEE NW WINDS DROP OFF AT NIGHT...ONLY TO PICK UP AGAIN
ON THURSDAY WITH THE COLDER AIR WORKING IN ESPECIALLY ALOFT WHICH
WILL ALLOW FOR GOOD MIXING. OVERNIGHT LOWS WILL FALL TO THE UPPER
20S ACROSS THE HIGHER TERRAIN WELL INLAND TO THE MID AND UPPER 30S
ALONG THE IMMEDIATE COAST...WITH SEASONABLE HIGHS ON THURSDAY MAINLY
IN THE 50S THOUGH ONLY THE UPPER 40S ACROSS CAPES ANN AND COD AS
WELL AS THE ISLANDS.

FRIDAY THROUGH SUNDAY...SURFACE HIGH CENTERED ACROSS CENTRAL CANADA
WILL SLOWLY MOVE ACROSS THE GREAT LAKES TOWARD THE MID ATLC COAST
THROUGH THIS TIMEFRAME. DRY CONDITIONS WILL CONTINUE WITH MOSTLY
CLEAR SKIES AND MODERATING TEMPS DURING THE WEEKEND. BY EASTER
SUNDAY...EXPECT HIGHS ACROSS INLAND AREAS MAINLY IN THE 60S AS THE
HIGH LOOKS TO ANCHOR OFF THE MID ATLC COAST. TEMPS WILL REMAIN
COOLER ALONG THE S COAST WITH W-SW WINDS BY SUNDAY.

UPPER LEVEL RIDGE FORECAST TO MOVE ACROSS THE NORTHEASTERN U.S. THIS
WEEKEND...WITH ANOTHER TROUGH MOVING OUT OF THE GREAT LAKES. LESS
THAN AVERAGE CONFIDENCE WITH THIS...AS THE MODELS DO TEND TO TRY AND
BREAK DOWN LONG WAVE PATTERNS FASTER THAN WHAT ACTUALLY HAPPENS.

SUNDAY NIGHT-MONDAY...MODELS TRY TO WORK SHORT WAVE OUT OF THE GREAT
LAKES TOWARD THE REGION DURING THIS TIMEFRAME. ASSOCIATED COLD FRONT
WILL TRY TO WORK THROUGH ON MONDAY. HOWEVER...MOST OF THE ENERGY
WITH THIS SYSTEM WILL REMAIN WELL N OF THE REGION. PREVIOUS MODEL
RUNS HAVE BEEN TRENDING TO WEAKEN THE FRONT AND DRY OUT ANY MOISTURE
WITH IT. TODAY/S RUNS SHOWING A BIT MORE ENERGY...WHILE THE ECMWF
EVEN TRIES TO DEVELOP LOW PRES ON THE FRONT LATER MONDAY. LOWER
CONFIDENCE WITH THIS TIMEFRAME CONSIDERING RATHER WIDE SOLUTION
SPREAD. ONLY KEPT SLIGHT CHANCE POPS GOING HERE FOR NOW.

&&

.AVIATION /07Z TUESDAY THROUGH SATURDAY/...
FORECASTER CONFIDENCE LEVELS...
  LOW...LESS THAN 30 PERCENT
  MODERATE...30 PERCENT TO 60 PERCENT
  HIGH...GREATER THAN 60 PERCENT

THROUGH 12Z...VFR WITH CLEAR SKIES.  HIGH CONFIDENCE.

TUESDAY...VFR WITH NORTHWEST WINDS DEVELOPING GUSTS TO 25 KNOTS.
GUSTS DIMINISHING TOWARD EVENING. HIGH CONFIDENCE.

TUESDAY NIGHT...VFR WITH CLOUD BASES AROUND 10 THOUSAND FEET. LOW
PROBABILITY OF SHOWERS...ANY SHOWERS SHOULD EVAPORATE WHILE
FALLING.  HIGH CONFIDENCE.

WEDNESDAY...VFR. CLEARING BY MORNING. ADDITIONAL CLOUDS FORMING
ESPECIALLY IN THE INTERIOR IN THE AFTERNOON...BUT BASES SHOULD
REMAIN AT VFR LEVELS. NORTHWEST WINDS MAY AGAIN GUST TO 25 KNOTS.

KBOS TERMINAL...
HIGH CONFIDENCE IN TAF. VFR THROUGH THE PERIOD. NORTH-NORTHWEST
WINDS WILL GUST NEAR 25 KNOTS MIDDAY AND AFTERNOON. HIGH CLOUDS
MOVE ACROSS THE AIRPORT TONIGHT. VFR WEDNESDAY WITH NORTHWEST
WINDS AGAIN GUSTING NEAR 25 KNOTS MIDDAY AND AFTERNOON.

OUTLOOK...WEDNESDAY NIGHT THROUGH SATURDAY...

THURSDAY-FRIDAY...HIGH CONFIDENCE VFR. NW FLOW CONTINUES WITH
GUSTS UP TO 20 KT MAINLY FROM LATE MORNING INTO THE EVENING EACH
DAY.

SATURDAY...HIGH CONFIDENCE VFR.

&&

.MARINE...

TODAY...
NORTH NORTHWEST WINDS WILL PICK UP AGAIN DURING THE DAY...WITH
POTENTIAL TO BRING FREQUENT GUSTS AROUND 25 KNOTS. THE BEST CHANCE
WILL BE CLOSE TO SHORE.  SMALL CRAFT ADVISORY IS UP FOR ALL WATERS.

TONIGHT...A WEAK FRONT MOVES ACROSS THE WATERS. WINDS AND SEAS
SHOULD REMAIN BELOW SMALL CRAFT LEVELS.

WEDNESDAY...BEHIND THE FRONT...NORTHWEST WINDS INCREASE AGAIN WITH
GUST POTENTIAL AROUND 25 KNOTS. THE BEST CHANCE FOR THIS WILL BE
CLOSE TO SHORE. SEAS REMAIN BELOW 5 FEET.

OUTLOOK...WEDNESDAY NIGHT THROUGH SATURDAY...

WEDNESDAY-THURSDAY...WEAK FRONT WILL MOVE ACROSS THE WATERS WED
AFTERNOON. NW WINDS WILL PICK UP LATE AFTERNOON THROUGH THURSDAY
WITH GUSTS OF 20-25 KT...HIGHEST ACROSS THE OPEN WATERS. SEAS WILL
ALSO BUILD UP TO AROUND 5-6 FT OVER THE WATERS. EXPECT WINDS AND
SEAS TO DIMINISH THU NIGHT.

FRIDAY-SATURDAY...EXPECT WINDS AND SEAS BELOW SMALL CRAFT CRITERIA.
MAY SEE SOME GUSTS UP TO 20 KT DURING THE DAYLIGHT HOURS BOTH DAYS.

&&

.FIRE WEATHER...
MONDAY RAINFALL AMOUNTS WERE RATHER MODEST...NEAR 0.25 INCHES AT
BED AND BVY AND ON THE OUTER CAPE. THE REMAINDER OF SOUTHERN NEW
ENGLAND WAS AT OR BELOW 0.15 INCHES AND MANY AREAS BELOW 0.10
INCHES. WITH THE AIR AS DRY AS IT WAS MONDAY AFTERNOON...SUCH
MOISTURE WILL BE CHALLENGED TO REMAIN IN PLACE.

DRY AIR ALOFT...DEWPOINT 4F AT 5000 FEET OVER ALBANY NY MONDAY
EVENING...AND AT THE SURFACE...DEWPOINTS OVERNIGHT IN THE TEENS.
WINDS AT 5000 FEET WERE MEASURED NEAR 25 KNOTS. AS SUNSHINE MIXES
THE AIR TODAY IT WILL BRING DOWN MORE DRY AIR AND THE GUSTY WINDS
OF 25 KNOTS. THESE FACTORS AND THE MODEST RAINFALL POINT TO AN
ELEVATED FIRE WEATHER POTENTIAL. AFTER SPEAKING WITH STATE FIRE
WEATHER OFFICIALS WE WILL HOIST WARNING FOR AREAS AWAY FROM THE
COAST.

WEDNESDAY WILL ALSO BE DRY WITH GUSTY NORTHWEST WINDS AND SIMILAR
FIRE WEATHER CONCERNS.  STAY TUNED TO LATER FORECASTS AND
DISCUSSIONS.

&&

.CLIMATE...
THE MONTH OF MARCH SET MANY RECORDS...INCLUDING NUMEROUS RECORD
HIGHS DURING THE END OF THE MONTH. FOLLOWING ARE THE MONTHLY
RECORDS FOR ALL FOUR CLIMATE SITES.

BOSTON...
THE NORMAL AVERAGE TEMPERATURE FOR MARCH IS 38.3 DEGREES. THE
AVERAGE TEMPERATURE FOR MARCH 2012 WAS 46.7 DEGREES. THIS MAKES
MARCH 2012 THE 2ND WARMEST MARCH ON RECORD. THE WARMEST MARCH ON
RECORD WAS MARCH OF 1946 WHEN THE AVERAGE TEMPERATURE WAS 47.2
DEGREES.

THE NORMAL PRECIPITATION FOR MARCH IS 4.32 INCHES. IN MARCH 2012
1.21 INCHES OF LIQUID PRECIPITATION FELL IN BOSTON. THIS MAKES MARCH
2012 THE 7TH DRIEST MARCH ON RECORD. THE DRIEST MARCH ON RECORD WAS
MARCH OF 1915 WHEN ONLY A TRACE OF PRECIPITATION FELL.

HARTFORD...
THE NORMAL AVERAGE TEMPERATURE FOR MARCH IS 37.8 DEGREES. THE
AVERAGE TEMPERATURE FOR MARCH 2012 WAS 47.1 DEGREES. THIS MAKES
MARCH 2012 THE WARMEST MARCH ON RECORD. THE PREVIOUS WARMEST MARCH
ON RECORD WAS MARCH OF 1945 WHEN THE AVERAGE TEMPERATURE WAS 46.2
DEGREES.

THE NORMAL PRECIPITATION FOR MARCH IS 3.62 INCHES. IN MARCH 2012
1.52 INCHES OF LIQUID PRECIPITATION FELL IN HARTFORD. THIS MAKES
MARCH 2012 THE 8TH DRIEST MARCH ON RECORD. THE DRIEST MARCH ON
RECORD WAS MARCH OF 1981 WHEN ONLY 0.27 INCHES OF PRECIPITATION FELL.

PROVIDENCE...
THE NORMAL AVERAGE TEMPERATURE FOR MARCH IS 38.9 DEGREES. THE
AVERAGE TEMPERATURE FOR MARCH 2012 WAS 46.3 DEGREES. THIS MAKES
MARCH 2012 THE 3RD WARMEST MARCH ON RECORD. THE WARMEST MARCH ON
RECORD WAS MARCH OF 1946 WHEN THE AVERAGE TEMPERATURE WAS 48.4
DEGREES.

THE NORMAL PRECIPITATION FOR MARCH IS 5.01 INCHES. IN MARCH 2012
1.31 INCHES OF LIQUID PRECIPITATION FELL IN PROVIDENCE. THIS MAKES
MARCH 2012 THE 4TH DRIEST MARCH ON RECORD. THE DRIEST MARCH ON
RECORD WAS MARCH OF 1915 WHEN ONLY 0.07 INCHES OF PRECIPITATION
FELL.

WORCESTER...
THE NORMAL AVERAGE TEMPERATURE FOR MARCH IS 34.7 DEGREES. THE
AVERAGE TEMPERATURE FOR MARCH 2012 WAS 43.9 DEGREES. THIS MAKES
MARCH 2012 THE 3RD WARMEST MARCH ON RECORD. THE WARMEST MARCH ON
RECORD WAS MARCH OF 1945 WHEN THE AVERAGE TEMPERATURE WAS 44.9
DEGREES.

THE NORMAL PRECIPITATION FOR MARCH IS 4.21 INCHES. IN MARCH 2012
1.66 INCHES OF LIQUID PRECIPITATION FELL IN WORCESTER. THIS MAKES
MARCH 2012 THE 11TH DRIEST MARCH ON RECORD. THE DRIEST MARCH ON
RECORD WAS MARCH OF 1915 WHEN ONLY 0.04 INCHES OF PRECIPITATION
FELL.

&&

.BOX WATCHES/WARNINGS/ADVISORIES...
CT...RED FLAG WARNING FROM 11 AM THIS MORNING TO 7 PM EDT THIS
     EVENING FOR CTZ002>004.
MA...RED FLAG WARNING FROM 11 AM THIS MORNING TO 7 PM EDT THIS
     EVENING FOR MAZ002>021-026.
NH...RED FLAG WARNING FROM 11 AM THIS MORNING TO 7 PM EDT THIS
     EVENING FOR NHZ011-012-015.
RI...RED FLAG WARNING FROM 11 AM THIS MORNING TO 7 PM EDT THIS
     EVENING FOR RIZ001>007.
MARINE...SMALL CRAFT ADVISORY FROM 11 AM THIS MORNING TO 6 PM EDT THIS
     EVENING FOR ANZ230>237.
     SMALL CRAFT ADVISORY UNTIL 6 PM EDT THIS EVENING FOR ANZ250-
     251.
     SMALL CRAFT ADVISORY UNTIL 9 PM EDT THIS EVENING FOR
     ANZ254>256.

&&

SYNOPSIS...WTB/EVT
NEAR TERM...WTB/EVT
SHORT TERM...WTB
LONG TERM...EVT
AVIATION...WTB/EVT
MARINE...WTB/EVT
FIRE WEATHER...
CLIMATE...
Hazardous weather outlook, Apr 2, 4:10 PM EDT, 11 hours 54 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TAUNTON MA
410 PM EDT MON APR 2 2012

CTZ002>004-MAZ002>021-026-NHZ011-012-015-RIZ001>007-032015-
HARTFORD CT-TOLLAND CT-WINDHAM CT-WESTERN FRANKLIN MA-
EASTERN FRANKLIN MA-NORTHERN WORCESTER MA-CENTRAL MIDDLESEX MA-
WESTERN ESSEX MA-EASTERN ESSEX MA-WESTERN HAMPSHIRE MA-
WESTERN HAMPDEN MA-EASTERN HAMPSHIRE MA-EASTERN HAMPDEN MA-
SOUTHERN WORCESTER MA-WESTERN NORFOLK MA-SOUTHEAST MIDDLESEX MA-
SUFFOLK MA-EASTERN NORFOLK MA-NORTHERN BRISTOL MA-
WESTERN PLYMOUTH MA-EASTERN PLYMOUTH MA-SOUTHERN BRISTOL MA-
SOUTHERN PLYMOUTH MA-NORTHERN MIDDLESEX MA-CHESHIRE NH-
EASTERN HILLSBOROUGH NH-WESTERN AND CENTRAL HILLSBOROUGH NH-
NORTHWEST PROVIDENCE RI-SOUTHEAST PROVIDENCE RI-WESTERN KENT RI-
EASTERN KENT RI-BRISTOL RI-WASHINGTON RI-NEWPORT RI-
410 PM EDT MON APR 2 2012

...FIRE WEATHER WATCH IN EFFECT FROM TUESDAY MORNING THROUGH TUESDAY
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN
CONNECTICUT...CENTRAL MASSACHUSETTS...EASTERN
MASSACHUSETTS...NORTHEASTERN MASSACHUSETTS...SOUTHEASTERN
MASSACHUSETTS...WESTERN MASSACHUSETTS...SOUTHERN NEW
HAMPSHIRE...NORTHERN RHODE ISLAND AND SOUTHERN RHODE ISLAND.

.DAY ONE...TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FIRE WEATHER WATCH.

FIRE WEATHER CONCERNS WILL CONTINUE FOR MOST OF SOUTHERN NEW
ENGLAND MAINLY DURING THE LATE MORNING INTO THE EVENING HOURS INTO
NEXT WEEKEND AS A LACK OF APPRECIABLE PRECIPITATION WILL COMBINE
WITH BREEZY CONDITIONS AND LOW RELATIVE HUMIDITIES. STAY TUNED TO
LATER FORECASTS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

MAZ022>024-RIZ008-032015-
BARNSTABLE MA-DUKES MA-NANTUCKET MA-BLOCK ISLAND RI-
410 PM EDT MON APR 2 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEASTERN MASSACHUSETTS
AND SOUTHERN RHODE ISLAND.

.DAY ONE...TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

FIRE WEATHER CONCERNS WILL CONTINUE FOR MOST OF SOUTHERN NEW
ENGLAND MAINLY DURING THE LATE MORNING INTO THE EVENING HOURS INTO
NEXT WEEKEND AS A LACK OF APPRECIABLE PRECIPITATION WILL COMBINE
WITH BREEZY CONDITIONS AND LOW RELATIVE HUMIDITIES. STAY TUNED TO
LATER FORECASTS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

ANZ230>237-250-251-254>256-032015-
BOSTON HARBOR-CAPE COD BAY-NANTUCKET SOUND-VINEYARD SOUND-
BUZZARDS BAY-RHODE ISLAND SOUND-NARRAGANSETT BAY-BLOCK ISLAND SOUND-
COASTAL WATERS EAST OF IPSWICH BAY AND THE STELLWAGEN BANK NATIONAL
MARINE SANCTUARY-MASSACHUSETTS BAY AND IPSWICH BAY-
COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA
OUT 20 NM-
COASTAL WATERS EXTENDING OUT TO 25 NM SOUTH OF MARTHAS VINEYARD AND
NANTUCKET-
COASTAL WATERS FROM MONTAUK NY TO MARTHAS VINEYARD EXTENDING OUT TO
20 NM SOUTH OF BLOCK ISLAND-
410 PM EDT MON APR 2 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR MASSACHUSETTS COASTAL WATERS
AND RHODE ISLAND COASTAL WATERS.

.DAY ONE...TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

The office that day

Everything else NWS Boston/Norton, MA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 3, 4:16 AM EDTRed Flag WarningBOXBristol, Essex, Franklin, Hampden, Hampshire, Middlesex and 4 more15 hr
Apr 3, 4:30 PM EDTFire Weather WatchBOXBristol, Essex, Franklin, Hampden, Hampshire, Middlesex and 4 more10 hr

Nearby

Small Craft Advisories in Massachusetts, 2012Every small craft advisory in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.